Results 1 to 7 of 7

Thread: Help! Trying to help my husband get off prescription drugs! page

  1. #1
    carsonsmom's Avatar
    carsonsmom is offline Junior Member
    Join Date
    Sep 2013
    Posts
    3

    Help! Trying to help my husband get off prescription drugs!

    Thank you Aunt Jean for posting about MDA, so I would read the success stories and see a way to get my husband off of his blood pressure, type 2 diabetes, back pain and digestive prescription drugs! We have been following the diet about 2 weeks now and he says he doesn't feel well. I think it may be that his body is starting to not need the drugs and that is why he feels funny. How does one safely get off drugs and when do you know it's time to try? Husband had a piece of toast this morning, because he thought it would make him feel better. I think this diet is the only way to get off the pills. By the way, all of his excess weight is in the belly area and he needs to lose about 30 pounds.

  2. #2
    loafingcactus's Avatar
    loafingcactus is offline Senior Member
    Join Date
    Jun 2011
    Location
    Raleigh, NC
    Posts
    1,480
    Digestive drugs, I assume you mean a PPI like Zantac?
    Blood pressure drugs, what?
    T2D drugs, what?

    Different drugs are going to interact with an extreme diet change very differently, so it really depends what the drug is. You can find high fat diet friendly physicians to support this transition, which is really what you need if he's on a lot of medication.
    “In God we trust; all others must bring data.” W. Edwards Deming
    Blogging at http://loafingcactus.com

  3. #3
    carsonsmom's Avatar
    carsonsmom is offline Junior Member
    Join Date
    Sep 2013
    Posts
    3
    Nortriptyline, Atenolol,Dicyclomine, Gabapentin, Atorvastatin

  4. #4
    loafingcactus's Avatar
    loafingcactus is offline Senior Member
    Join Date
    Jun 2011
    Location
    Raleigh, NC
    Posts
    1,480
    Nortriptyline - an antidepressant that is known to make blood sugar more unstable (antidepressants are sometimes also used to treat irritable bowel syndrome because the hormones associated with depression are actually primarily associated with digestion... if he isn't depressed that may be why he was given it)
    Atenolol - Beta Blocker, it blocks some processes associated with stress that cause high blood pressure (this is my non-scientific explanation, I am not a doctor)
    Dicyclomine - smooth muscle relaxant (commonly used to prevent intestinal cramping)
    Gabapentin - you may know this Neurontin, used for nerve issues like some nerve pain and epilepsy
    Atorvastatin - a statin you may know as Lipitor, for cholesterol

    I am not a doctor or a pharmacist; I am a paper-pusher for drug research. However, as far as I know aside from the antidepressant none of these drugs should be affected very much by a switch to a high fat diet. "Not needing them" won't really affect how you feel. All of these drugs make some people feel bad, but he probably would have already felt whatever the drug was going to make him feel before the diet change.

    You may want to give some more information about exactly what he is eating and more detail on what the complaint about how he feels is so people can give you some feedback on that. It is probably more about the diet change and not about the drugs, if the drugs have not changed.
    “In God we trust; all others must bring data.” W. Edwards Deming
    Blogging at http://loafingcactus.com

  5. #5
    loafingcactus's Avatar
    loafingcactus is offline Senior Member
    Join Date
    Jun 2011
    Location
    Raleigh, NC
    Posts
    1,480
    Also, if he has serious digestive issues, you may want to look at the low FODMAPS diet (google for information) in addition to the Primal diet changes.
    “In God we trust; all others must bring data.” W. Edwards Deming
    Blogging at http://loafingcactus.com

  6. #6
    carsonsmom's Avatar
    carsonsmom is offline Junior Member
    Join Date
    Sep 2013
    Posts
    3
    Thank you loafingcactus! You are correct about the use of the antidepressant drug. He says he takes a very small dosage to help calm his digestive system. He says today his stomach hurts like pins and needles and throughout the week, one minute he feels full and the next minute he feels hungry. I keep telling him we need to give our bodies time to adjust to this new way of eating.

  7. #7
    workinprogress's Avatar
    workinprogress is offline Senior Member
    Join Date
    Jun 2011
    Location
    USA
    Posts
    322
    Primal Blueprint Expert Certification
    Pre-primal, I took a statin for a while and it messed up my stomach. I got better once I quit the statin. Did his stomach problems start before or after the statin drug?

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •